Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 259, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 16, 2009, 4:39 AM CDT for Boyd County, Holt County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2009, 4:39 AM CDT (09:39 UTC)
- Expired
- Jul 16, 2009, 5:00 AM CDT
- In force
- 21 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Boyd County, NE, Holt County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 160939 SVRLBF NEC015-089-161000- /O.NEW.KLBF.SV.W.0259.090716T0939Z-090716T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 439 AM CDT THU JUL 16 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 500 AM CDT * AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR REDBIRD STATE WILDLIFE MANANGEMENT AREA...OR 19 MILES EAST OF SPENCER...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN HOLT COUNTY AT 450 AM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4273 9854 4292 9843 4289 9830 4261 9830 TIME...MOT...LOC 0939Z 301DEG 36KT 4278 9836 $$ 13
2 follow-up statements
000 WWUS53 KLBF 160947 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 447 AM CDT THU JUL 16 2009 NEC015-089-161000- /O.CON.KLBF.SV.W.0259.000000T0000Z-090716T1000Z/ HOLT NE-BOYD NE- 447 AM CDT THU JUL 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHEASTERN BOYD AND NORTHEASTERN HOLT COUNTIES... AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR REDBIRD STATE WILDLIFE MANANGEMENT AREA...OR 21 MILES SOUTHEAST OF SPENCER...MOVING SOUTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4273 9854 4292 9843 4289 9830 4261 9830 TIME...MOT...LOC 0947Z 302DEG 23KT 4274 9830 $$ 13
000 WWUS53 KLBF 161001 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 501 AM CDT THU JUL 16 2009 NEC015-089-161011- /O.EXP.KLBF.SV.W.0259.000000T0000Z-090716T1000Z/ HOLT NE-BOYD NE- 501 AM CDT THU JUL 16 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOYD AND NORTHEASTERN HOLT COUNTIES HAS EXPIRED... THE STORM WHICH HAD PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTIES AND NO LONGER POSES A SEVERE WEATHER THREAT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORING HOURS. LAT...LON 4273 9854 4292 9843 4289 9830 4261 9830 TIME...MOT...LOC 0947Z 302DEG 23KT 4274 9830 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:20 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 16, 3:20 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 AM CDT THU JUL 16 2009 .DISCUSSION... CONVECTION BLOSSOMING THIS MORNING ACROSS SOUTHWEST NEB...NOT EXACTLY WHERE ANY GUIDANCE SHOWING IT BUT WATER VAPOR AND SPECIFICALLY UPSTREAM PROFILERS HINT AT WEAK DISTURBANCE DROPPING THROUGH WY/CO ROCKIES. A FEW STORMS SHOWING SOME INITIATIVE AND COULD BE PUTIING DOWN 3/4 INCH HAIL. MUCAPE AND DECENT SHEAR MOST FAVORABLE ACROSS W.NEB WHERE ASCENT IS BEING AIDED BY LLVL JET WHICH SHOULD VEER THROUGH NEXT FEW HOURS AND SPREAD CONVECTION INTO CENTRAL NEB. FARTHER NORTH LAST FEW DAYS OF GUIDANCE COMING TO FRUITION WITH FAIRLY STRONG LINE OF CONVECTION FROM FAR NORTHEAST CWA INTO BLACK HILLS IS TRENDING ESE. BUFKIT CONTINUES TO HINT AT SUPERCELL POSSIBILITIES AND FEW STORMS ACROSS SDAKT INTENSIFYING AS THEY DROP SOUTHWARD AS WELL. HAVE PLACED HIGHEST POPS IN EASTERN HALF OF CWA FOR THIS MORNING. PCPN/CLOUDS SHOULD HAMPER TEMPS TODAY AND KEPT TREND OF COOLER TEMPS IN EASTERN CWA. WITH HIGH BUILDING IN ACROSS UPPER MS VALLEY INCREASING UPSLOPE INTO HIGHER TERRAIN TO WEST EXPECT BEST CHANCES THROUGH EVENING WILL BE WEST OF CWA AND MOST LIKELY WILL NOT SURVIVE PAST SUNSET WITH NOT LLVL JET SUPPORT. NAM STILL HINTING AT POSSIBILITY OF EARLY MORNING CONVECTION IN FAR WEST WITH UPPER JET MAXIMA MOVING THROUGH NW FLOW AND WEAK WAVE INTERACTION WITH BOUNDARY ALONG HIGH PLAINS. HAVE PUT 14 POPS IN FOR NOW WITH CONFIDENCE STILL NOT HIGH ENOUGH THIS WILL BE IN LBF CWA. BETTER CHANCES LOOK TO BE FRIDAY AFTERNOON EVENING IN THE WEST WHEN STRONGER JET ROTATES THROUGH AGAIN AND THETA E RIDGE ALONG HIGH PLAINS LIGHTS UP. HAVE INCREASED POPS ATTM IN THE SOUTHWEST AND SHEAR IS DECENT ENOUGH THAT ROTATING STORMS COULD DEVELOP. COOL CONDITIONS LOOK TO PERSIST IN THIS PATTERN UNTIL MONDAY WHEN NEXT STRONG NORTHERN STREAM SYSTEM DROPS INTO CANDIAN PRAIRIES AND SQUEEZES UPPER RIDGE ACROSS PLAINS AGAINST GREAT LAKES LOW. INSTABILITY WILL PUSH OFF HIGHER TERRAIN INTO CENTRAL NEBRAKA FOR BETTER PCPN CHANCES INTO EARLY NEXT WEEK. && .AVIATION... SCATTERED TSTMS ONGOING ACROSS SWRN NEBR. A BRIEF TSTM MAY AFFECT KLBF IN THE NEXT FEW HOURS...WITH THE POTENTIAL PERSISTING INTO THIS AFTERNOON. MAY NEED TO UPDATE KLBF TAF AND WILL MONITOR. SCATTERED TSTMS ACROSS SRN SD MAY DROP INTO KVTN AFT 10Z. CURRENT TAF HAS TEMPO FROM 11-13Z FOR THIS. PREVAILING WINDS FOR BOTH TAF SITES SHOULD BE NORTHEAST AOB 10KTS...ALTHOUGH VARIABLE...ESPECIALLY NEAR TSRA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/KAR
Hazardous weather outlook, Jul 15, 3:20 PM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT WED JUL 15 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-161000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 320 PM CDT WED JUL 15 2009 /220 PM MDT WED JUL 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE WEST THIS EVENING...THEN A BETTER CHANCE FOR THUNDERSTORM DEVELOPMENT OVERNIGHT ACROSS CENTRAL NEBRASKA. TONIGHT AS THE LOW LEVEL JET INCREASES AS A WEAK COLD FRONT DROPS SOUTHEAST INTO NORTH CENTRAL NEBRASKA...WHERE SCATTERED COVERAGE OF THUNDERSTORMS IS EXPECTED. A FEW OF THE STRONGER STORMS MAY CONTAIN BRIEF HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED TO LINGER THURSDAY AS THE COLD FRONT ADVANCES INTO KANSAS. THUNDERSTORM CHANCES WILL AGAIN INCREASE SUNDAY THROUGH TUESDAY AS SOUTHERLY WINDS TRANSPORT MOISTURE FROM THE GULF OF MEXICO INTO THE OUTLOOK AREA. STRONG AFTERNOON HEATING WILL CAUSE THUNDERSTORMS TO DEVELOP ACROSS THE HIGHER TERRAIN OF WYOMING AND SOUTHWEST SOUTH DAKOTA WHICH WILL BE FAVORED TO TRACK SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA MAINLY DURING THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jul 16, 3:32 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 AM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM HAIL GRANT 40.84N 101.73W
07/16/2009 E1.25 INCH PERKINS NE TRAINED SPOTTER
&&
13Local storm report, Jul 16, 3:45 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 AM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 2 S GRANT 40.82N 101.73W
07/16/2009 E1.75 INCH PERKINS NE TRAINED SPOTTER
&&
KARLocal storm report, Jul 16, 4:07 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 AM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL 3 S ELSIE 40.80N 101.39W
07/16/2009 E1.00 INCH PERKINS NE LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY THE PERKINS COUNTY
SHERIFF/S OFFICE.
&&
CJSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:24 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 51 min |
| Jul 16, 3:29 AM CDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| Jul 16, 3:49 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| Jul 16, 3:55 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 65 min |
| Jul 16, 4:10 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 65 min |
| Jul 16, 4:46 AM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.